Doing too much

Yesterday I did far too much in the morning and really suffered for it.  I seem to find it difficult to just sit and rest and am worried I will never get better if I don't.  I bought a new shower door, 5 bags of shopping, did a load of washing, planted crocus, cleared out some pots in the garden, made lunch etc. and I had been up at 5 am clearing out my studio.

I had thought I would snooze for an hour in the afternoon but my daughter came round which was lovely and at 4 I had another unexpected visitor. By evening I felt really awful and odd symptoms had come back. Had really bad night sweats all night. I am only 3 weeks after diagnosis so I know I should be more sensible. Today being good and taking it easy.

5 Replies

oldestnewest
  • Hi Christine.

    We've all done the same! Next time don't do it all on the same day -learn to manage you and your jobs!  That way you still feel you've achieved something without wiping yourself out.

    Have a good rest today. 

  • Oh Christine, we've all been there and learnt the hard way.  Reading what you achieved yesterday has me feeling exhausted just reading it.....and I'm no longer on steroids.  But I can so understand that you are finding it difficult to rest at this stage as you are on an extremely high dose of steroids.  I started a little lower than you (40mg) and that had me almost climbing the walls and feeling like spring-cleaning the house!  I do hope you can curl up with a good book and have a good rest with some catnaps today to make up for yesterday's 'marathon' day!

  • Makes me feel tired just READING! Try breaking what you do into smaller bite-sized pieces with a rest in between - that may also help.

    But yes - we've all been there!

  • I agree the the comments above.  We have all been there! Especially early in diagnosis on high dose Pred.  I felt better than I had done in months and this just added to the in denial and doing too much.   I really had to work at "doing nothing" it didn't come naturally to me.  But now I have learnt to plan ahead and pace myself, I don't feel guilty for taking a nap or having a "book day"   I now know that is what I must do to get well again.  Learn to enjoy resting.   X

  • I have done the same kind of whirl of activity, especially when I was on 40 mg of Prednisone for so long for GCA. There is a great website called. Flylady.com which talks about breaking chores, activities in to small increments of time. It  wonderful.

    I have been in rest mode for 6 weeks after breaking my tibia and fibula above my ankle. I have moments where I have to get out of the house or I will start screaming (unfortunately on the inside). I am now on 5mg of Prednisone, so there isn't that high any more that I can conquer the world.

    I wish you the best. Finding the balance is a challenge every day.

    I just read a quote by Joseph Campbell this morning, "Find a place inside where there's joy, and the joy will burn out the pain."

You may also like...